Applications of Mathematics

, Volume 52, Issue 4, pp 327–343 | Cite as

Remark on stabilization of tree-shaped networks of strings

  • Kaïs Ammari
  • Mohamed Jellouli


We consider a tree-shaped network of vibrating elastic strings, with feedback acting on the root of the tree. Using the d’Alembert representation formula, we show that the input-output map is bounded, i.e. this system is a well-posed system in the sense of G. Weiss (Trans. Am. Math. Soc. 342 (1994), 827–854). As a consequence we prove that the strings networks are not exponentially stable in the energy space. Moreover, we give explicit polynomial decay estimates valid for regular initial data.


networks of strings input-output map well-posed system 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    K. Ammari, M. Jellouli: Stabilization of star-shaped networks of strings. Differ. Integral Equations 17 (2004), 1395–1410.Google Scholar
  2. [2]
    K. Ammari, M. Jellouli, and M. Khenissi: Stabilization of generic trees of strings. J. Dyn. Control Syst. 11 (2005), 177–193.zbMATHCrossRefGoogle Scholar
  3. [3]
    K. Ammari, M. Tucsnak: Stabilization of second order evolution equations by a class of unbounded feedbacks. ESAIM, Control Optim. Calc. Var. 6 (2001), 361–386.zbMATHCrossRefGoogle Scholar
  4. [4]
    J. von Below: Classical solvability of linear parabolic equations in networks. J. Differ. Equations 52 (1988), 316–337.Google Scholar
  5. [5]
    R. Dáger: Observation and control of vibrations in tree-shaped networks of strings. SIAM. J. Control Optim. 43 (2004), 590–623.zbMATHCrossRefGoogle Scholar
  6. [6]
    R. Dáger, E. Zuazua: Wave propagation, observation and control in 1-d flexible multi-structures. Mathématiques et Applications, Vol. 50. Springer-Verlag, Berlin, 2006.Google Scholar
  7. [7]
    R. Dáger, E. Zuazua: Controllability of star-shaped networks of strings. C. R. Acad. Sci. Paris 332 (2001), 621–626.zbMATHGoogle Scholar
  8. [8]
    R. Dáger, E. Zuazua: Controllability of tree-shaped networks of vibrating strings. C. R. Acad. Sci. Paris 332 (2001), 1087–1092.zbMATHGoogle Scholar
  9. [9]
    J. Lagnese, G. Leugering, and E. J. P. G. Schmidt: Modeling, Analysis of Dynamic Elastic Multi-link Structures. Birkhäuser-Verlag, Boston-Basel-Berlin, 1994.zbMATHGoogle Scholar
  10. [10]
    I. Lasiecka, J.-L. Lions, and R. Triggiani: Nonhomogeneous boundary value problems for second-order hyperbolic generators. J. Math. Pures Appl. 65 (1986), 92–149.Google Scholar
  11. [11]
    J.-L. Lions, E. Magenes: Problèmes aux limites non homogènes et applications. Dunod, Paris, 1968.zbMATHGoogle Scholar
  12. [12]
    J. L. Lions: Contrôle des systèmes distribués singuliers. Gauthier-Villars, Paris, 1983.zbMATHGoogle Scholar
  13. [13]
    A. Pazy: Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, New York, 1983.zbMATHGoogle Scholar
  14. [14]
    E. J. P. G. Schmidt: On the modelling and exact controllability of networks of vibrating strings. SIAM J. Control Optim. 30 (1992), 229–245.zbMATHCrossRefGoogle Scholar
  15. [15]
    G. Weiss: Transfer functions of regular linear systems. Part I. Characterizations of regularity. Trans. Am. Math. Soc. 342 (1994), 827–854.zbMATHCrossRefGoogle Scholar

Copyright information

© Mathematical Institute, Academy of Sciences of Czech Republic 2007

Authors and Affiliations

  • Kaïs Ammari
    • 1
  • Mohamed Jellouli
    • 1
  1. 1.Department of MathematicsFaculty of Sciences of MonastirMonastirTunisia

Personalised recommendations